Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 16, 2007, 10:45 AM CDT for Morgan County, Sangamon County, Illinois. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 10:45 AM CDT (15:45 UTC)
- Expired
- Aug 16, 2007, 11:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 10:56 AM CDT | TSTM WND DMG | 4 S Waverly, IL | 2 INCH DIAMETER TREE LIMBS DOWNED IN SMALL HAMLET OF ROHRER. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 9:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3109 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 161545 SVRILX ILC137-167-161630- /O.NEW.KILX.SV.W.0095.070816T1545Z-070816T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS... SOUTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... * UNTIL 1130 AM CDT. * AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF FRANKLIN...OR ABOUT 11 MILES SOUTHEAST OF JACKSONVILLE...AND WAS MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WAVERLY... LOAMI... AUBURN... DIVERNON... PAWNEE... THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 86. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3970 9018 3952 9025 3953 8954 3964 8954 $$ GEELHART/GOETSCH
2 follow-up statements
000 WWUS53 KILX 161612 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT THU AUG 16 2007 ILC137-161622- /O.CAN.KILX.SV.W.0095.000000T0000Z-070816T1630Z/ MORGAN- 1112 AM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED... AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM. STAY ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 3967 8989 3953 8988 3953 8954 3964 8954 $$ ILC167-161630- /O.CON.KILX.SV.W.0095.000000T0000Z-070816T1630Z/ SANGAMON- 1112 AM CDT THU AUG 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR SOUTHERN SANGAMON COUNTY... AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AUBURN...OR ABOUT 6 MILES NORTH OF VIRDEN...MOVING SOUTHEAST AT 50 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PAWNEE... THAYER... LOWDER... GLENARM... DIVERNON... THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 78 AND 86. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3967 8989 3953 8988 3953 8954 3964 8954 $$ GEELHART/GOETSCH
000 WWUS53 KILX 161628 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1127 AM CDT THU AUG 16 2007 ILC167-161637- /O.EXP.KILX.SV.W.0095.000000T0000Z-070816T1630Z/ SANGAMON- 1127 AM CDT THU AUG 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SANGAMON COUNTY EXPIRES AT 1130 AM CDT... AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM. REMAIN ALERT FOR THE POSSIBILITY OF MORE SEVERE WEATHER. LAT...LON 3967 8989 3953 8988 3953 8954 3964 8954 $$ GEELHART/GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 10:31 AM CDT, 14 minutes earlier.
Area forecast discussion, Aug 16, 10:31 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1031 AM CDT THU AUG 16 2007 .DISCUSSION... ISSUED 1025 AM CDT THU AUG 16 2007 FRONTAL BOUNDARY ACROSS THE FA WITH LL MOISTURE POOL AHEAD OF AND BEHIND THE BOUNDARY. THUNDERSTORM CLUSTER MAKING ITS WAY ALONG THE SWRN BOUNDARY OF THE CWA THIS MORNING. PLENTY OF WIND AND INCREASED CLOUD COVER...NOT TO MENTION SOME RAIN COOLED AIR SHOULD HELP TO DAMPEN THE TEMPERATURE CLIMB TODAY FOR AREAS SW OF A PANA...LINCOLN...SHELBYVILLE LINE. HAVE TWEAKED THE MAX TEMPS ACCORDINGLY...AS WELL AS POPS AND WX FOR THE CLUSTER. ZONE UPDATE ALREADY SENT. HJS && .AVIATION... ISSUED 659 AM CDT THU AUG 16 2007 A NEARLY STATIONARY FRONTAL BOUNDARY IS LYING WEST/EAST ACROSS CENTRAL ILLINOIS...CURRENTLY IN THE VICINITY OF KSPI/KDEC TERMINALS. THIS FRONT WILL SLOWLY SAG SOUTH TODAY...REACHING SOUTHERN ILLINOIS BY TONIGHT. LIGHT/VARIABLE WINDS...ESPECIALLY NEAR THE FRONT...WILL TREND NORTH TO NORTHEAST THIS AFTERNOON INTO TONIGHT BEHIND THE FRONT. WIND SPEEDS WILL REMAIN AT OR BELOW 10 KTS. CEILINGS/VISIBILITIES WILL GENERALLY BE VFR THROUGH THE PERIOD. SCATTERED SHOWER/STORM DEVELOPMENT IS POSSIBLE TODAY INTO THIS EVENING...ESPECIALLY IN THE VICINITY OF THE FRONT. PRECIPITATION COVERAGE...AS IN RECENT DAYS...SHOULD BE QUITE LOW. SO...PLAN ON CARRYING NO MORE THAN VCTS/VCSH AT THIS TIME AND WILL AMEND IF NEEDED. BAK && .PREV DISCUSSION... ISSUED 340 AM CDT THU AUG 16 2007 LEANED ON SREF AND NAM-WRF MODELS NEXT FEW DAYS AS GFS APPEARS TOO FAR NORTH WITH QPF TONIGHT. FORECAST CONCERN IS CONVECTION CHANCES TODAY AND TONIGHT AS A FRONT SLIPS SOUTH ACROSS CENTRAL AND SOUTHERN IL. ALSO ADDRESSING HOW HOT AND HUMID IT GETS OVER SOUTHERN AREAS. DRY WX RETURNS FRI WITH HIGH PRESSURE BUILDING INTO THE MIDWEST. THEN CONVECTION CHANCES RETURN THIS WEEKEND WITH FRONT LIFTING BACK NORTH AS A WARM FRONT...THOUGH BEST CHANCES APPEAR TO BE OVER WI/MI AND NORTHERN IL AGAIN. SHORT TERM...TODAY THROUGH SUNDAY NIGHT... 08Z/3 AM SURFACE MAP SHOWS A WEAK FRONTAL BOUNDARY OVER NORTHERN IN/IL/MO JUST SOUTH OF PEORIA AND MACOMB. ALOFT A 594 DM 500 MB SUBTROPICAL HIGH REMAINED NEARLY ANCHORED ACROSS THE SOUTHERN STATES WHILE BROAD UPPER LEVEL TROF OVER THE NORTHERN US AND INTO CANADA. RADAR MOSAIC QUIET OVER IL AND NEARBY STATES EARLY THIS MORNING WITH MCS OVER OHIO AND IN THE CENTRAL PLAINS OVER NW KS...CENTRAL NEBRASKA AND SE SD. MODELS SLIP FRONT SLOWLY SOUTH FROM CENTRAL IL INTO SOUTHERN IL THIS AFTERNOON AS SHORT WAVES MOVE EAST FROM THE CENTRAL PLAINS INTO CENTRAL IL. THIS COMBINED WITH DAYTIME HEATING OF VERY WARM AND MOIST UNSTABLE AIR MASS SHOULD GENERATE SCATTERED CONVECTION SOUTH OF I-74. AREAS NORTH OF I-74 APPEAR TO STAY DRY WITH FRONT PASSING THRU THIS AREA EARLY THIS MORNING AND DEEPER MOISTURE SHIFTS SOUTH OF THIS AREA. SPC SHIFTED SLIGHT RISK SE OF IL. ADDED AREAS OF FOG ACROSS THE IL RIVER VALLEY INTO MID MORNING. LACON...GALESBURG AND PONTIAC VSBY FROM 1 TO 2 MILES. FOG WOULD BECOME MORE WIDESPREAD AND DENSE IF NOT FOR PASSING PATCHES OF MID LEVEL CLOUDS. HIGHS TO RANGE FROM 85F FAR NORTH AT GALESBURG AND LACON TO UPPER 90S TO NEAR 100F SE IL WHERE AFTERNOON HEAT INDEXES FROM 100 TO 105F...JUST SHY OF HEAT ADVISORY CRITERIA. HAVE 20/30% CHANCE OF CONVECTION OVER SOUTHERN AREAS TONIGHT ESPECIALLY THIS EVENING AS UNSTABLE AIR LINGERS AND STILL SOME SHORT WAVES NEARBY. LOWS IN THE LOWER 60S FROM I-74 NORTH AND MID TO UPPER 60S SOUTH. HIGH PRESSURE OVER CENTRAL CANADIAN PLAINS DRIFTS SE INTO THE WESTERN GREAT LAKES AND IL FRI ENSURING DRY WX WITH AMPLE SUNSHINE AND LESS HUMID AIR. DEWPOINTS UPPER 50S FROM I-74 NORTH AND MID 60S SE IL. GUIDANCE TEMPS A BIT WARMER AGAIN FOR FRI HIGHS. HAVE MID 80S FROM I-74 NORTH AND LOWER 90S SW AREAS. MODELS CONTINUE TO TREND SLOWER WITH FRONT LIFTING BACK NORTH AS A WARM FRONT FRI NIGHT AND SAT. WENT DRY FRI EVENING WITH JUST SLIGHT CHANCE NW OF I-55 AFTER MIDNIGHT FRI NIGHT. SURFACE FRONT LIFT NORTH INTO CENTRAL IL SAT BUT BUT MORE WIDESPREAD AND HEAVIER QPF ALONG AND NORTH OF 850 MB FRONT OVER NORTHERN IL AND WI. FRONT NORTH OF CENTRAL IL SAT NIGHT AND SUNDAY. SHORT WAVES EJECTING NE FROM THE SOUTHERN PLAINS INTO IL SUNDAY TO INCREASE CONVECTION CHANCES WHICH CONTINUE THROUGH AT LEAST MON. ALSO MAY HAVE SOME TROPICAL MOISTURE FROM TROPICAL STORM ERIN MOVING UP FROM TX TO ENHANCE RAINFALL WHICH WE BADLY NEED. HIGHS CLOSE TO NORMAL IN THE MID TO UPPER 80S WITH MORE HUMID AIR RETURNING THIS WEEKEND TOO. LONG TERM...MONDAY THROUGH WEDNESDAY... CONVECTION CHANCES MON DIMINISH TO SLIGHT CHANCE ON TUE AS BEST CONVECTION CHANCES SHIFT SE OF CENTRAL/SE IL TUE. SUBTROPICAL UPPER LEVEL RIDGE NEARBY ACROSS THE SE US WHILE UPPER LEVEL TROF OVER THE NORTHERN ROCKIES/PLAINS AND GREAT LAKES REGION. HIGHS IN THE UPPER 80S AND LOWER 90S WHICH IS ABOUT 5 DEGREES WARMER THAN NORMAL. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 5:58 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 558 AM CDT THU AUG 16 2007 ILZ027>031-036>038-040>048-053>057-171100- CASS-CHAMPAIGN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SCHUYLER- STARK-TAZEWELL-VERMILION-WOODFORD- 558 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS SOUTHERN ILLINOIS TODAY. AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS THE REGION TO THE NORTH OF THE FRONT...BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ049>052-061>063-066>068-071>073-171100- CHRISTIAN-CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER- LAWRENCE-MORGAN-RICHLAND-SANGAMON-SCOTT-SHELBY- 558 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL CLIMB INTO THE MIDDLE TO UPPER 90S THIS AFTERNOON. THESE TEMPERATURES WILL COMBINE WITH A HUMID AIRMASS TO PRODUCE AFTERNOON HEAT INDICES AROUND 100 DEGREES. A NEARLY STATIONARY FRONT WILL LIE WEST TO EAST ACROSS THE REGION TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE FRONT...BUT ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A BREAK ON FRIDAY...A FRONT WILL RETURN TO THE REGION SATURDAY AND LINGER INTO TUESDAY. UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT FROM TIME TO TIME...BRINGING A PERIODIC RISK OF THUNDERSTORMS WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:37 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 38 min |
| Aug 16, 10:13 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 47 min |
| Aug 16, 11:23 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 52 min |
| Aug 16, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 45 min |
| Aug 16, 12:54 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 39 min |
| Aug 16, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.